MAUDE Adverse Event Report: EXACTECH, INC. LOGIC; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. LOGIC; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number KNEE COMPONENTS
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Synovitis (2094); Swelling/ Edema (4577); Joint effusion (4849)
Date of Event 04/03/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, the 62 y/o male patient was seen and evaluated by surgeon for right knee pain and swelling on (b)(6) 2023.Patient is s/p r tka in 2014.Radiographs that were taken prior to his office visit revealed asymmetric polyethylene wear to the point that it was a concern that the polyethylene may have worn to the point that the femoral component was articulating with the tibial component and thus a ct was ordered to further evaluate.On exam patient had a severe effusion and pain with regards to the right knee.There were no clinical signs of infection, or a septic knee ct revealed that the polyethylene was not completely worn to metal.Given the rapid wear of the polyethylene, and the patient's symptoms the decision was made to revise the tibial component and replace the polyethylene.Exposure was made through the existing tka scar.When the arthrotomy was made copious amounts of dark straw-colored joint fluid came flowing out.There is no purulence noted in the joint fluid.There is extensive synovitis in the soft tissue superficial to the arthrotomy as well as in the periosteum.In addition to this there were several large size pieces of polyethylene patient the day floating loose within the knee joint.Patient revised r tka with polyethylene exchange.Patient was revised to exactech devices.There was no breakage of the device or surgical delay/prolongation.Sales rep was unable to obtain x-rays or images.The device will be return.
 
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
Revision op report- diagnosis: failed tibial insert right knee.There was significant amount of synovitis and an effusion.There was symmetric wear posteriorly on both the medial and lateral aspect of the insert.There was obvious delamination.It was worse medially than laterally.There was no loosening or any osteolysis.There is no evidence of infection, and the joint fluid had a string sign and was also sent out for culture.The patient was then transferred to gurney and taken to the recovery room.No complications.There is no additional information available.
 
Additional Manufacturer Narrative
Additional manufacturer narrative- additional information added.D10.Concomitants: 3622126, 02-010-03-0335 - logic cr femoral cem, right, sz 3.5; 3723074, 02-012-45-3535 - lgc tibial fit tray cem sz 3.5f / 3.5t; 3777688, 200-02-35 - three peg patella 35mm.Pending investigation.There is no additional information available.
 
Additional Manufacturer Narrative
H6: corrected medical device clinical code.

Brand Name
LOGIC
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key16916613
Report Number1038671-2023-00979
Device Sequence Number15142671
Product Code JWH
UDI-Device Identifier10885862159311
UDI-Public10885862159311
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K111400
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/27/2020
Device Model NumberKNEE COMPONENTS
Device Catalogue Number02-012-49-3509
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2023
Supplement Date Received by Manufacturer06/13/2024
08/19/2024
Initial Report FDA Received Date05/11/2023
Supplement Report FDA Received Date06/17/2024
09/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/27/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexMale
Patient Weight90 KG